Nebraska, 2005

Flash Flooding in Nebraska, June 2 to 3, 2005

June 2 to 3, 2005 · NWS LBF · 5 events in 4 counties and zones

5 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 2, 11:50 AM MST, 6 hours 10 minutes earlier.

Area forecast discussion, Jun 2, 11:50 AM MST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
150 PM CDT THU JUN 2 2005

.DISCUSSION...
FLOOD WATCH HAS BEEN ISSUED FOR 6 SW AND CNTL NEB COUNTIES...S AND E
FROM GRANT TO BROKEN BOW. AREAL OUTLINE CONCURS WITH NATIONAL HPC
GUIDANCE AND VERY LOW FLASH FLOOD GUIDANCE. ALTHOUGH THE ETA12
SUGGESTS HEAVY RAIN CENTER WILL BE RELATIVELY COMPACT AND CENTERED
MOSTLY S OF FCST AREA...GIVEN MOISTURE AND DYNAMIC FORCING SUGGEST
OTHER WIDESPREAD CONVECTION WILL DEVELOP AND TRACK NORTHEAST THROUGH
THE WATCH AREA. THE 18Z LAPS DATA INDICATES A BROAD AREA OF
INSTABILITY COVERING THE SRN 2/3S OF FCST AREA. FORCING IS ENTERING
THE COLO FRONT RANGE ATTM.

HIGHEST TORNADIC SVR WX THREAT IS CONFINED TO SRN TIER COUNTIES BUT
PBL LAYER COULD EASILY DESTABILIZE ACROSS ANY AREA THE CLEARS OUT.
WAA IS POISED TO CLEAR THE FRONT RANGE AND TAKE AIM AT SWRN NEB
NORTHEAST IN NCNTL NEB. BRN SHEAR PER PLATTEVILLE COLO PROFILER IS
45KT. OTHERWISE LARGE TO VERY LARGE HAIL AND LOTS OF IT.

FRIDAY...ANOTHER UA DISTURBANCE MOVES IN LATE FRI AFTN. PRIMARY
THREAT IS LARGE HAIL.  MCS DEVELOPS AND MOVES E-NE ACROSS HEART OF
FCST AREA...SANDHILLS.

SATURDAY/SUNDAY...MCS DEPARTS IN THE MORNING WITH CLEARING SKIES FOR
THE AFTN. FCST THEN GOES DRY UNTIL LATE SUNDAY AFTN/OVERNIGHT. THIS
EVENT IS A BIT OF A STRETCH AS THE UA FORCING IS QUITE WEAK...JUST
A WEAK 55KT 250MB JET...MOISTURE AND A RIPPLE IN THE HEIGHTS.

MONDAY/TUESDAY...DRY WITH A BRIEF HEAT WAVE. NAM/GFS/ECMWF IN GOOD
AGREEMENT AS H500-1000 THICKNESS RISE TO 573-580. THIS IS IN
RESPONSE TO A LARGE AND DEEP NW U.S. CUTOFF LOW.

WEDS/THUR...CHC T AND COOLER AS THE U.A. LOW MOVES VERY SLOWLY E
THRU WY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THIS AFTN/TONIGHT FOR
PARTS OF SW AND CNTL NEB.

&&

CDC
Hazardous weather outlook, Jun 2, 2:20 PM MST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT THU JUN 2 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-031030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
420 PM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA TONIGHT. THE MAIN THREAT WILL BE FOR LARGE
HAIL MAINLY SOUTH OF A LINE FROM CHAPPELL...TO STAPLETON...TO
COMSTOCK.

IN ADDITION TO LARGE HAIL...THE THREAT FOR FLASH FLOODING EXISTS.
VERY HEAVY RAIN FELL SOUTH OF A LINE FROM CHAPPELL TO ANSLEY EARLIER
THIS MORNING. WITH THUNDERSTORMS EXPECTED OVER THE SAME AREAS
TONIGHT...FLASH FLOODING IS A CONCERN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT RISK OF SEVERE WEATHER EXISTS FOR FRIDAY AFTERNOON AND
EVENING EAST OF A LINE FROM CODY...TO ANTIOCH. LARGE HAIL IS THE MAIN
SEVERE THREAT.

ON SATURDAY...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN AREA OF CONCERN IS EAST
OF A LINE FROM GRANT TO EWING.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. AT THIS TIME...NO
SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AS THUNDERSTORMS CONTAINING LARGE
HAIL AND HEAVY RAIN MOVE ACROSS THE AREA THIS EVENING.

DDB

The radar

The North Platte radar (KLNX), 150 km away, was scanning. The volume nearest the first event began at 01:01 UTC.

Open the radar archive at this moment

Event by event

5 flash flood. Local standard time, as filed.

Flash Flood, Garden

When
June 2, 6:00 PM MST to 6:30 PM MST
Where
Garden County, South Portion
Reported by
LAW ENFORCEMENT
Coordinates
41.583, -102.317

Flash flood waters washed out three county roads north and south of Oshkosh.

Flash Flood, Lincoln

When
June 2, 9:30 PM CST to 10:00 PM CST
Where
Lincoln County, 3 mi S of Wallace
Reported by
LAW ENFORCEMENT
Coordinates
40.783, -101.167

Law enforcement reported water over Highway 25 three miles south of Wallace.

Flash Flood, Lincoln

When
June 2, 10:00 PM CST to June 3, 12:00 AM CST
Where
Lincoln County, Southeast Portion
Reported by
DEPT OF HIGHWAYS
Coordinates
41.050, -100.750

The Department of Roads reported flash floods washed out culverts on Boxelder and Moran roads.

Flash Flood, Frontier

When
June 2, 10:00 PM CST to June 3, 12:00 AM CST
Where
Frontier County, North Portion
Reported by
DEPT OF HIGHWAYS
Coordinates
40.517, -100.367

The Department of Roads closed Highway 23 between Moorefield and Farnum because of water flowing over it.

Flash Flood, Custer

When
June 2, 11:00 PM CST to June 3, 1:00 AM CST
Where
Custer County, Southwest Portion
Reported by
LAW ENFORCEMENT
Coordinates
41.383, -99.683

Up to 3 inches of rain fell on already saturated ground causing a road to be washed out between Arnold and Callaway.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454689, 5454690, 5454691, 5454692, 5454693.